A few years ago, I was diagnosed with having PVC's. They were caught on an EKG and also a 24 hour holter monitor. I had about 60 or so during the holter. I also had a negative echo. The cardio said they were benign since I had a structurally normal heart and I shouldn't worry about them.
They have come and gone over the past few years but for the last few months, I have noticed a huge increase along with attacks of vertigo/dizziness. I would describe the dizziness as vertigo in nature because I feel like I am moving or off balance. This has occurred nearly every day for 3 months. I don't always have the palps and the dizziness together. Sometimes they will occur independent of one another.
The episodes that scare me the most are these spells that happen while I'm standing. They almost feel as if the floor is dropping out from underneath me and I feel suddenly dizzy (vertigo) and it is often accompanied by a huge palpitation. I am left feeling extremely afraid. This entire episode is over in a matter of seconds but I feel weird for a long time afterwards.
My family Dr. acts like he is sick of hearing from me. I asked if I should have a repeat of the echo and holter since it has been over 2 years since I had them done and my symptoms have changed. His response was a flat out "no."
I can't get in to see the cardiologist until early May. I am scared that these episodes are a sign something bad is going to happen. My husband, in his own "helpful" way, keeps telling me that if something bad were going to happen (like dropping over dead from an arrythmia) it would have happened already.
Does it make sense to have another holter so I can catch these episodes? It seems to me that alot can change in 2 years time. Have any of you experienced anything like I have above with the floor feeling like it is falling beneath you followed by a vertigo sensation and palpitation? I feel like I am losing my mind over this.
I have recently started having PVC's exactly as you have described. I had a few like that on a 24 hour holter that I had last December. The ones I had were mostly when I was trying to fall asleep. My Cardio didn't give them a second thought. I do not think it is unreasonable to request another holter and echo. Because I have been having 10 times more of these over the past 6 weeks I am going to request another holter, even though I had one 5 months ago. Hang in there I know how scarry those hard, dizzy, flp foppy and down right agonizing PVC's feel!!! I have tried to go on with life and ignore them, but they get ya anyway. When your going along not even thinking about them. All of a sudden BAM the world starts to turn, go a little hazy and then there is the thump....Almost like your heart is trying to catch up or something. I have gotten so bad that if I don't feel quite right, and DON'T have a PVC I still check my pulse to make sure my heart is still beating. It is soooooooooooo hard when the docs don't seem to have any sympothy. I have been on Verapamil for these for a few weeks, no help. In fact they have made them worse. I called My doctor on Wednesday 04/11 and still have not heard from him.All I want is a lower dose!!!!!!!!!! Just hang in there..I am having the same thing and I am still here. I have had a lot PVC's for about 4 years and lone Afib for about 20 with a few PVC's thrown in there too. I hope this LONG post helps!
I should also mention that I also have a feeling of alot of pressure in my head. I already had a negative MRI so nothing is wrong with my brain.
Can allergies cause vertigo and palpitations? I have had this head pressure for weeks now and my eyes also burn and feel itchy. I am wondering if seasonal allergies are causing it or in the very least, making things worse?
Thanks. My Dr. wanted to put me on Verapamil too. As a matter of fact, he gave me the script this week but I have not filled it. I am too scared it will make things worse. I can't take a beta blocker because of asthma.
I am not sure if allergies and cause palpitatons. I only know that I can't take allergy meds, cold meds etc. I also get a headache like you describe when mine are bad. I thought maybe the headache was from stress from worrying. But I am not sure. I wouldn't be scared to try your meds. The Cardio told me Verapamil is one of the most effective drugs for PVC's. I am going to stay on it and just try a lower dose. I tried Toprol and that did not help. I think Verapamil will help once I get the dosage figured out. I have avoided meds for a long time and now I just want some releif!
Same issue here! So far modern medicine has failed to figure anything out for me... What kind of diet are you eating? Any big changes? If there are processed foods, or you have been eating processed foods/poor diet, or even environmental pollution can have subtle effects on the body that tax the immune system and systems and can contribute to such symptoms.
I've been doing a lot of research lately, mostly because I feel so failed by modern medicine and have had good experiences with naturopathic physicians (although the regimens often require lifestyle changes to be effective)... and diet changes, exercise, truly have potential to be effective.
I presume we are female, the only thing found is that I have polycystic ovarian syndrome which is a multifaceted phenomena which people allege is genetic but I think that there are many environmental infulences and it is a hormonal and endocrine condition. If you're a female carrying a little more around the middle, and have irregular periods, unless someone's proven beyond a shadow of a doubt that you don't have it, it's a possibility. When your hormones are off, a lot can feel wacky, including heart rhythm.
Exercise does help, except it does make the restlessness and racing heart with palps and dizziness worse at night, although helps with energy during the day. So scary! Also trying to be careful about my diet... it has helped...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.